Alert archive / Florida / Tornado Warnings in 1999
Tornado Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 7, 1999, 2:07 AM CDT for Bay County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1999, 2:07 AM CDT (07:07 UTC)
- Expired
- May 7, 1999, 2:40 AM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Bay County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 070707 RRA TORTLH FLC005-070740- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 AM EDT FRI MAY 7 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... BAY COUNTY IN NORTHWESTERN FLORIDA * UNTIL 240 AM CDT (340 AM EDT) * AT 206 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 10 MILES NORTHEAST OF LYNN HAVEN OR 7 MILES WEST OF YOUNGSTOWN...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 7:30 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, May 6, 7:30 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EDT THU MAY 6 1999 VERY ACTIVE EVENING AND WE ARE EARNING OUR PAY...SO I WILL BE BRIEF (FOR ME). VERY SLOW MOVING SQUALL LINE OF VERY STRONG-SEVERE THUNDERSTORMS AND TORRENTIAL RAIN...AND SEVERAL TORNADOS DEVELOPING THIS LATE AFTERNOON AND EVENING IN AN AREA OF VERY HUMID SLY GULF INFLOW AND VERY UNSTABLE AIRASS. SEVERE WEATHER FOCUSED ACROSS SW/SC GEORGIA IN VICINITY OF OUTFLOW BOUNDARY DRIFTING SEWD. WITH MEAN H7-H5 FLOW SWLY...STORMS TRAINING NEWD THUS MAJOR FOCUS NEWD ALONG LINE FROM MITCHELL TO COLQUITT TO WORTH AND TIFT COUNTIES AND SHUD CONT SIMILIAR TRAJECTORY INTO LATE EVENING. PLEASE SEE VARIOUS LOCAL SVR/TOR/SVS/FFS PRODUCTS FOR MORE DETAILS. OF CONCERN ALSO IS FLOODING POTENTIAL FOR SE ALA-SW GA. DOPPLER RAINFALL ESTIMATES IMPRESSIVE...6 INCHES STORM TOTAL AND 3-31/2 INCHES LAST 3 HOURS. HOWEVER NO REPORTS OF FLOODING. ANOTHER CONCERN IS CONTINUED SE DRIFT OF OUTFLOW AND SEA BREEZE BOUNDARY INTERACTION ALONG MAINLY EXTREME ERN PANHANDLE AND BIG BEND COASTAL SECTIONS TOWARDS MIDNIGHT. OTHERWISE COLD FRONT FROM EXTREME ERN OHIO THRU MISS CONTS TO MOVE SLOWLY ESE...PER SATELLITE IT SHUD WEAKEN OVERNIGHT AND INTO SATURDAY...BUT PROVIDE ENUF LIFT FOR CHANCE OF SHOWERS AND TSTMS SAT AFTERNOON. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:46 AM CDT | Tornado Warning | TAE | Bay | 59 min |
| May 7, 3:44 AM CDT | Tornado Warning | TAE | Jackson | 31 min |
| May 7, 4:13 AM CDT | Tornado Warning | TAE | Bay | 32 min |
| May 7, 4:51 AM CDT | Severe Thunderstorm Warning | TAE | Bay | 34 min |
| May 7, 5:42 AM CDT | Flash Flood Warning | TAE | Bay | 4 hr |
| May 7, 6:20 AM CDT | Tornado Warning | TAE | Gulf | 35 min |
Nearby
Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.